Beau’s Lines Resulting from Taxane Chemotherapy

Beau’s lines

Authors

  • Kumpol Aiempanakit Division of Dermatology, Department of Internal Medicine, Faculty of Medicine, Prince of Songkla University https://orcid.org/0000-0001-5256-827X

DOI:

https://doi.org/10.31584/jhsmr.201826

Keywords:

adverse drug reaction, Beau’s lines, chemotherapy, nails, taxane

Abstract

Nail abnormalities are frequently found in oncologic patients who have undergone chemotherapy. Although these changes do not require treatment, they could influence the treatment plan and the patient’s quality of life. Some nail disorders lead to severe complications. Herein, the author reports on a patient with advanced breast cancer who received multiple kinds and cycles of chemotherapy. She developed multiple, parallel, transverse grooves, compatible with Beau’s lines, on the nail plate of all her fingernails and toenails. This report aims to further the knowledge of medical students, physicians, and healthcare providers regarding the nails of patients who receive chemotherapy.

Downloads

Download data is not yet available.

Author Biography

Kumpol Aiempanakit, Division of Dermatology, Department of Internal Medicine, Faculty of Medicine, Prince of Songkla University

Assistant Professor

Division of Dermatology,
Department of Internal Medicine,
Faculty of Medicine, Prince of Songkla University,

References

1. Tosti A, Piraccini BM. Nail disorders. In: Bolognia JL, Schaffer JV, Cerroni L, editors. Dermatology. 4 ed. China: Elsevier; 2018;p.1203-19.

2. Aiempanakit K, Geater A, Limtong P, Nicoletti K. The use of topical minoxidil to accelerate nail growth: a pilot study. Int J Dermatol 2017;56:788-91.

3. Geyer AS, Onumah N, Uyttendaele H, Scher RK. Modulation of linear nail growth to treat diseases of the nail. J Am Acad Dermatol 2004;50:229-34.

4. Weismann K. J.H.S. Beau and his descriptions of transverse depressions on nails. Br J Dermatol 1977;97:571-2.

5. Braswell MA, Daniel CR 3rd, Brodell RT. Beau lines, onychomadesis, and retronychia: a unifying hypothesis. J Am Acad Dermatol 2015;73:849-55.

6. Jacobsen L, Zimmerman S, Lohr J. Nail findings in hand-footand-mouth disease. Pediatr Infect Dis J 2015;34:449-50.

7. Sibaud V, Leboeuf NR, Roche H, Belum VR, Gladieff L, Deslandres M, et al. Dermatological adverse events with taxane chemotherapy. Eur J Dermatol 2016;26:427-43.

8. Capriotti K, Capriotti JA, Lessin S, Wu S, Goldfarb S, Belum VR, et al. The risk of nail changes with taxane chemotherapy: a systematic review of the literature and meta-analysis. Br J Dermatol 2015;173:842-5.

9. Kaewdech A, Aiempanakit K, Apinantriyo B. Acral hyperpigmentation resulting from hydroxyurea therapy in primary
myelofibrosis. Indian J Hematol Blood Transfus 2018;34:551-2.

10. Aiempanakit K. Cutaneous hyperpigmentation in general practice. Songkla Med J 2015;33:165-75.

11. Fox LP. Nail toxicity associated with epidermal growth factor receptor inhibitor therapy. J Am Acad Dermatol 2007;56:460-5.

12. Aiempanakit K. Digital metastasis of tongue squamous cell carcinoma. JAAD Case Rep 2018;4:200-2.

Downloads

Published

2018-10-10

How to Cite

1.
Aiempanakit K. Beau’s Lines Resulting from Taxane Chemotherapy: Beau’s lines. J Health Sci Med Res [Internet]. 2018 Oct. 10 [cited 2022 Oct. 5];36(4):307-10. Available from: https://he01.tci-thaijo.org/index.php/jhsmr/article/view/128278

Issue

Section

Case Report